# SDR 2005FA0001284

- Difficulty date: September 8, 2005
- Submitted: September 13, 2005
- Operation: General aviation
- Aircraft: N2548Z
- Make and model: Piper PA-23-250
- Aircraft serial: 278054047
- Engine: Lyc TIO540*
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: PF1416
- Condition: Chafed
- Location: Alternator
- Component: Alternator, Prestolite
- Component part number: ALU8521
- Stage of operation: TO
- How discovered: O
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

LT ALT NR1 FAILED. REPAIRED WIRING CONNECTIONS, REPLACED ALT AND REG. LT ALT NR 2 FAILED ON T/O.  FOUND FIELD WIRE SEG INNER INSULATION CRACKED, BARE UNDER SHIELDING. HEATSHRINK TUBING ADDED TO MAKE INSTALLATION NEATER, FORCED SHIELDING INTO CONTACT WITH PRIMARY CONDUCTOR BRINGING FIELD TO GROUND. SPLICED IN NEW WIRE SEG. LT ALT NR3 FAILED AFTER 2 FLIGHTS. FOUND FIELD WIRE SEG PF-14-16 AT WING CNTR LAYING ON BELLY SKIN AND CHAFED THROUGH.   WING CNTR DID NOT HAVE STRAIN RELIEF BACKSHELL INSTALLED,WAS NOT SECURED AWAY FROM SKIN. CHAFED AREA WAS 2 INCHES OF CONNECTOR.  SPLICED NEW WIRE SEG, SECURED WIRE BUNDLE CLEAR OF SKIN.  REPLACED ALT (INSTALLED NR 4) AND REG.  FIELD WIRE IS NOT PROTECTED BY A FUSE OR CB.
